Can it still be the Effexor?

Discussion in 'Substance Abuse' started by saving grace, Jan 16, 2008.

  1. saving grace

    saving grace New Member

    difficult child has been 11 days off of the Effexor, he was really sick with light headedness nausea and fatigue for the first week the symptoms would be worse at the time he would have normally taken the dose. Then he felt better during the day and for most of the night but still having episodes of vertigo type feeling, not being able to lift his head up and getting sick to his stomach, sweating and his face turns red. The first 2 times that happend it went away in an hour or so, tonight its lasting longer.
    We spoke with the doctor and she pretty much just said he is sensitive to the medications and it should be passing soon.
    Its been 11 days!! I have never seen this before. Could it still be the Effexor or should I be concerned its something else?
    The doctor also said that Effexor has neuroephrinine which raises your blood pressure and without it his blood pressure could be dropping causing the light headed feeling and the sweating etc..

    I am at a loss, what should I do??

    Grace
     
  2. CAmom

    CAmom Member

    Was he weaned off the Effexor or just stopped it.

    My son stopped abruptly and had horrible, horrible problems for a good three weeks.
     
  3. SomewhereOutThere

    SomewhereOutThere Well-Known Member

    Effexor is one of the hardest medications to withdraw from. It can take MONTHS. Paxil is the only medication harder to get off of, even if you wean. Some people who were on Paxil swear it took years to feel normal again. You can't go by norms. Everyone is different. I think 11 days is way, way, way too soon to be back to normal.
     
Loading...